Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2000, 5:26 PM EDT for Bath County, Kentucky. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 5:26 PM EDT (21:26 UTC)
- Expired
- Jul 14, 2000, 6:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bath County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:34 PM EDT | Hail 1 | Bethel, KY | |
| Jul 14, 6:05 PM EDT | Thunderstorm Wind 70 E | Moorefield, KY | Thunderstorm winds blew the windows out of a building. |
| Jul 14, 6:20 PM EDT | Hail 0.75 | Owingsville, KY | |
| Jul 14, 6:20 PM EDT | Thunderstorm Wind | Countywide, KY | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 142127 SVRJKL KYC011-142215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 526 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BATH COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF OWINGSVILLE * UNTIL 615 PM EDT * AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BETHEL...OR ABOUT 10 MILES NORTHWEST OF OWINGSVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ODESSA...2 MILES NORTH OF SLATE VALLEY...3 MILES NORTH OF CRAIGS...5 MILES NORTH OF OWINGSVILLE AT 535 PM EDT 3 MILES NORTH OF PEASTICKS...3 MILES NORTH OF POLKSVILLE...3 MILES NORTH OF MARSHALL...6 MILES NORTH OF OLYMPIA AT 540 PM EDT 7 MILES NORTH OF YOUNG SPRINGS AT 545 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR KENTUCKY. LAT...LON 3835 8393 3818 8397 3806 8361 3824 8372K HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:20 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 3:20 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 320 PM EDT FRI JUL 14 2000 ...UPDATED TO INCLUDE SEVERE THUNDERSTORMS WATCH... MODELS ARE IN GENERAL AGREEMENT THIS FORECAST CYCLE FOR THE MOST PART. THERE ARE SLIGHT DIFFERENCES IN THE TIMING AND PLACEMENT OF A POTENT VORT MAX COMING DOWN THE NORTHWESTERLY FLOW EARLY IN THE FIRST PERIOD. NGM IS SLIGHTLY FURTHER EAST WITH THE VORT MAX THAN ETA. ANYWAY...APPEARS THAT THE NE PORTION OF OUR CWFA WILL BE MOST AFFECTED BY THIS FEATURE. CONTINUED DIVERGENT FLOW ALOFT IS ALSO CAUSE FOR CONCERN. SPC HAS PUT THE NE HALF OF THE CWFA IN A MODERATE RISK AREA. WILL BREAK UP ZONES ACCORDINGLY. FURTHER OUT...POPS BECOME PROBLEMATIC. UPPER LOW OVER ONTARIO DRIFTS SOUTH TO THE EASTERN GREAT LAKES REGION BY 12Z SUNDAY. THIS RESULTS IN AN EVEN MORE AMPLIFIED FLOW OVER EASTERN KENTUCKY. A SERIES OF DISTURBANCES WILL PLUNGE DOWN THIS AMPLIFIED FLOW TOWARD THE REGION. HOWEVER ALL MODEL TIME SECTION PROJECT A RELATIVELY DRY ATMOSPHERE ESPECIALLY ABOVE THE BOUNDARY LAYER. FORECAST SOUNDINGS ALSO PORTRAY MUCH LOWER PRECIP WATER VALUES THAN WHAT WE HAVE SEEN LATELY. FAN AND FWC PROJECT RELATIVELY LOW POPS. AM INCLINED TO FAVOR PERSISTENCE IN WHAT WE HAVE EXPERIENCED WITH THE NW FLOW REGIME AND CONTINUE A SMALL POP THROUGH THE FORECAST PERIOD. WILL TEND TO FAVOR FWC TEMPS OVER COOLER FAN TEMPS BASED ONCE AGAIN MOSTLY ON PERSISTENCE. EXTENDED...MEDIUM RANGE MODELS OVERALL ARE IN REASONABLY GOOD AGREEMENT. MRF BECOMES SOMEWHAT OUT OF PHASE WITH THE OTHER MEDIUM RANGE MODELS IN THAT IT BUILDS THE UPPER RIDGE EAST FASTER PUTTING EASTERN KENTUCKY IN AN ANTICYCLONIC FLOW ALOFT BY MONDAY. ALL MODELS DEAMPLIFY THE FLOW OVER CONUS CONSIDERABLY AS THE TROUGH OVER THE NORTHEAST LIFTS OUT AND THE UPPER RIDGE MIGRATES EASTWARD. THE LONGWAVE PATTERN BEGINS TO AMPLIFY AGAIN BY LATE IN THE EXTENDED AS THE EAST COAST TROUGH STARTS TO RE-ESTABLISHED ITSELF. AT ANY RATE...RELATIVELY BENIGN WEATHER IS EXPECTED THROUGH THE EXTENDED PERIOD ALONG WITH A MODEST WARMING TREND. BOTH THE CANADIAN GEM AND MRF BRING PRECIP TO EASTERN KENTUCKY BY LATE WEDNESDAY. AS A RESULT WILL INTRODUCE A CHANCE OF SHOWERS FOR WEDNESDAY. LOZ BB 063/082 060/085 065 23211 JKL BB 064/079 060/081 066 23311 .JKL...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN KENTUCKY UNTIL 8 PM EDT. LCM
In the hours before
Special weather statement, Jul 14, 12:45 PM EDT, 4 hours 41 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-150145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1245 PM EDT FRI JUL 14 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS NORTHEAST KENTUCKY... ...SLIGHT RISK OVER THE REST OF EAST KENTUCKY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTHEAST KENTUCKY LATE THIS AFTERNOON AND EVENING. THIS INCLUDES THE CITIES OF PIKEVILLE...JACKSON...MOREHEAD...STANTON...WEST LIBERTY AND MOUNT STERLING. OVER THE REST OF EASTERN KENTUCKY THERE IS A SLIGHT RISK OF THUNDERSTORM THROUGH THE EVENING. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WESTERN OHIO VALLEY THIS AFTERNOON AND SPREAD SOUTHEAST INTO OHIO AND NORTHEAST KENTUCKY LATER THIS AFTERNOON AND DURING THE EVENING. IN ADDITION THE COMBINATION OF HIGH HUMIDITY AND AMPLE SUNSHINE WILL HELP TRIGGER THUNDERSTORMS OVER EASTERN KENTUCKY LATE THIS AFTERNOON. STRONG WINDS AT MID LEVELS OF THE ATMOSPHERE WILL CONTRIBUTE TO ORGANIZED STORM DEVELOPMENT MAKING LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT FROM STORMS THAT DEVELOP. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR OTHER SOURCES FOR UPDATES. GREIF
Special weather statement, Jul 14, 12:45 PM EDT, 4 hours 41 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-150145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1245 PM EDT FRI JUL 14 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS NORTHEAST KENTUCKY... ...SLIGHT RISK OVER THE REST OF EAST KENTUCKY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTHEAST KENTUCKY LATE THIS AFTERNOON AND EVENING. THIS INCLUDES THE CITIES OF PIKEVILLE...JACKSON...MOREHEAD...STANTON...WEST LIBERTY AND MOUNT STERLING. OVER THE REST OF EASTERN KENTUCKY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THE EVENING. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WESTERN OHIO VALLEY THIS AFTERNOON AND SPREAD SOUTHEAST INTO OHIO AND NORTHEAST KENTUCKY LATER THIS AFTERNOON AND DURING THE EVENING. IN ADDITION THE COMBINATION OF HIGH HUMIDITY AND AMPLE SUNSHINE WILL HELP TRIGGER THUNDERSTORMS OVER EASTERN KENTUCKY LATE THIS AFTERNOON. STRONG WINDS AT MID LEVELS OF THE ATMOSPHERE WILL CONTRIBUTE TO ORGANIZED STORM DEVELOPMENT MAKING LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT FROM STORMS THAT DEVELOP. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR OTHER SOURCES FOR UPDATES. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 66 min |
| Jul 14, 5:59 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 46 min |
| Jul 14, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 43 min |
| Jul 14, 6:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 43 min |
| Jul 14, 6:23 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 52 min |
| Jul 14, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 48 min |
| Jul 14, 6:31 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 44 min |
| Jul 14, 6:35 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 40 min |
| Jul 14, 6:41 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 49 min |
| Jul 14, 6:54 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin | 51 min |
| Jul 14, 7:10 PM EDT | Tornado Warning | JKL | Morgan | 20 min |
| Jul 14, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 43 min |
| Jul 14, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Magoffin | 38 min |
| Jul 14, 7:43 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.